MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012449-20
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a percutaneous coronary intervention treating the proximal left circumflex (cx) lesion.An unspecified stent was implanted in the proximal cx.Post-dilatation was performed using an nc trek for two inflations (10 atms for 11 seconds, 10 atms for 20 seconds) without issues.After the third inflation (15 atms for 12 seconds), the balloon was unable to deflate.Negative was pulled greater than 30 seconds and the balloon partially deflated.The nc trek was retracted into the guide catheter and all (guide catheter, nc trek, guidewire) was removed as a single unit.Once outside the anatomy, the nc trek was unable to be removed from the guide catheter.There was no damage noted to the implanted stent and no damage to the vessel.There was no adverse patient effect and there was no clinically significant delay.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported deflation issue and difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.Device code 2017- failure to follow steps/instructions.The device was prepped in the patient's anatomy.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9500970
Report Number2024168-2019-14816
Device Sequence Number2001957
Product Code LOX
UDI-Device Identifier08717648151880
UDI-Public08717648151880
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number1012449-20
Device Catalogue Number1012449-20
Device Lot Number90724G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date03/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight75